I am going cold turkey off 20 vicodin es a day for the last two years. Today is day 2 and I feel like I would rather die. How many more days until I feel a little better? I detoxed off 90 mg of methadone 4 years ago and that was horrible. I'd rather go cold turkey this time. Any suggestions?
Well, there is no set amount of days..All I can tell you is that every day will get a little better than the last. Everone is different and everyone will experience more severe symptoms than others. I can tell you to look up the Thomas Recipe. It truly helps if you stick with it. Try to sleep as much as you can in the first few days. Some of the meds are still in your system and you should be able to sleep a little as of now. Take warm baths, as many and as often as you can. This will help with the anxiety or Restless Leg/arm/body feelings. It won't eliminate it, but will help slightly. Purchase a heating pad, as this will also help with the RLS when it is really bad. For me, the RLS didn't come until a week later and lasted for two weeks. I came off of a three year, 1000mg a day Oxy Contin Habit though. Everyone is different.
Do you have a dr. that can perscribe you some meds to help with withdrawal. Like Clonidine, that will help with sleep, and the hot/cold flashes, chills. Valium or zanax also for sleep and anxiety. Carbidopa, for RLS..that really helped me. Also, try to eat alot of Banana's for the RLS, the potassium will help you.
What symptoms are you having now? I am here all day, feel free to post to me or you can email me if you have any more questions..
Right now it is that creepy crawly feeling, aching body especially the legs and depression. It feels like I can't even walk. I don't want to take anything because I am such an addict I will be switching one pill for another. I am hoping to feel a little better so I can go to work on Monday. I took today off so I could rest. The last time I used methadone to mdetox and ended up staying on methadone for several years. The detox from that is 100x's worse than this is so I will white knuckle throught this one more time.
Well, they say that everyone can endure their own withdrawal. But It is like living in a nightmare. I know. It was so hard for me. I too, tried to w/d with Methadone and I was only on it for like a week, and the w/d was dreadful. The crawling skin was the worst part of w/d for me. That and the lack of energy. The Thomas Recipe will certainly help with that. As long as you stick to it. Get the heating pad for the crawling skin, the heat helps alot. You will notice that when you take baths, you dont feel the crawling. As you are in the hot water. It is a tough, long road. And only you can get yourself through it, as you already know. The worst should be over by Sunday, its just the lack of energy that follows. For me that was the worst too. It took weeks to get my energy back...Ugh..it sucked. Well, good luck to you...
Sounds like a pretty heavy habit to quit c/t. Hope u don't live alone.
Someone should probally be keeping an eye on u. Best of luck!!!!!!!
Oh, there's a herbal tea called"Nighty Night" by Traditional Medicinals. Can find it in most grocery stores. $5 a box. It really calms u down and if u drink enough it will put u to sleep. Full of passionflower.(some herb)
I know sounds lame but I'm sure if u try it u won't be disappointed!!
I'm so sorry you are havin' such a rough time with this. Yes, the restless skin crawly thing is the worst for me too. I hate that. I've quit so many times and the only thing that even makes it feel a little better is staying in a hot bath. I would put oils in the water and just sit there til the water would get cold then I would put hot water in again and sit there til it got cold again. I wish I could live in the bathtub for the first 3 days. Then after that the lack of energy really got to me. I took my last pill last nite, so I went to the store and got some immodium AD and Womens Day Vitamins. I'm hopin' it's not as bad this time if I take vitamins. I wish you both well and you are both in my thoughts and prayers. Take care and god bless, Lil.
Lisa, when did u get the energy back to start feelin ok to clean the house? How long have you been clean? You are a very strong person to have went this long without a pill. You are a true inspiration!! Definitely encouraging to talk to people like you when we are quiting c/t and need some encouragement. Thank you so much.
Right now the craving is bad and my brain is concocting all kinds of plans to go and get pills. I'm trying to work through all the cravings minute by minute. This is only a start for me. My daughter's 21 birthday is Sunday and I won't even feel like giving the party. Sunday is day 4 so maybe I will be alittle better by than.
Like you, I am going cold turkey as well. My problems are more on the emotional roller-coaster side w/a little desperation on the side. Here's what I am doing to try to overcome the 'thoughts of the vicodin'.
1) Absorb myself into something. Right now, I have to study for a professional exam (which I am taking Monday night) and can try to throw all that 'energy' into it instead of wanting/desiring/wishing for the Vicodin high.
2) Later today I plan to go see a movie and treat myself to something 'nice'. It's not an easy day - and I knew it wouldn't be. But I need to be good to myself for doing the RIGHT thing.
3) Tonight I will talk to my boyfriend about my withdrawal symptoms. He'll be suportive and wonderful - and a shoulder to lean on when I need it.
4) I will bless this day as a start of a new life because I don't want to be a neurotic, bitchy, type-a, clean-freak, completely organized mess of a person. Make sense?
My best of luck to you. You can do this. Just put your mind to it and congratulate yourself for taking the first step. Be proud of who you are and don't give in to the temptation. Beat it with all you've got - and then some.
Hope this helps.
today is day one for me, I stopped yesterday, so far I am feeling okay but I worried about what will come soon, which day is the worse and when will it be over, what to happen tomorrow will I feel better than today. Im scared because I hve four children that I need to atend to and take to school, somone please give me some advice
The original post date on this thread is July of 2007. These people probably aren't here anymore. Start your own post by going to the main forum )back to forum link at bottom left of this post. Once there hit Post Question button at top left side of forum. You will get more help this way
Day three was the worst for me and I went cold turkey of about 12 Vicodin ES each day. I exercise which releases endorphins that your brain is not producing now because it hasn't had to. Also, Neurontin is a good pill for reducing pain it is non-narcotic and actually helps with withdrawals the generic name is gabapentin. My Pdoc actually tried it on me for anxiety but it was a realy low dose...the neurontin will help with the twitching and RLS so will muscle relaxers
Man I have only been on this vicodin for about 8 weeks for back pain but I have just started to have body aches if I go more than 5-6 hours without one and I am only taking 4-8 5/500 per day.
I am freaked out by the teeny habit and I am willing to live with the back pain just to get off this.
Everything all of you have said has helped. I have a 3 day weekend next weekend and I am going cold turkey. I am going to start by going as many hours as possible and only taking 1 pill. I was clean for 21 years and I am so sad that I have had to resort to pills.
I am just going to live with the back pain. It is not worse than a habbit.
Thank you so much for what all of you said to do for help and I know it will help. All of you have been through much worse than me.
Welcome to the forum. Your posting on somewhat of an old thread. Try starting a new question, so more people will respond to you. Sorry you ended up with your vicodin problem and good luck on the cold turkey. Keep posting, we'll help you thru it.
I have been on Vicodin for 2years about 5-6 a day. Ive just realized that the pills are taking over my life, Today makes day 3 of quiting cold turkey. How long does it take to get the feeling to want to get up and do stuff Im still just lying around not really wanting to talk, or even get up. When will the energy come back?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.